Alert archive / Pennsylvania / River Flood Warnings in 2015

River Flood Warning 9, NWS Pittsburgh, PA

March 10, 2015Fayette County, Greene County, Pennsylvania

NWS Pittsburgh, PA issued this river flood warning at Mar 10, 2015, 11:15 AM EDT for Fayette County, Greene County, Pennsylvania. It took effect at Mar 11, 2015, 1:27 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2015, 11:15 AM EDT (15:15 UTC)
In effect from
Mar 11, 2015, 1:27 PM EDT
Expired
Mar 12, 2015, 4:40 AM EDT
In force
15 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
Minor

Counties Fayette County, PA, Greene County, PA

The radar

The Pittsburgh radar (KPBZ), 76 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Monongahela River at Point Marion Lock and Dam (lower pool) (PMRP1).

Action stage
20 ft
Minor stage
26 ft
Moderate stage
27 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03063000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 9:34 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 10, 9:34 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
934 AM EDT TUE MAR 10 2015

.SYNOPSIS...
LOW PRESSURE EMERGING FROM THE SOUTHERN PLAINS WILL SPREAD RAIN
OVER THE REGION TODAY AND TONIGHT. WARMER WEATHER WILL CONTINUE
THROUGH THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPSTREAM HOURLY PRECIPITATION TOTALS LOOK TO BE AROUND 0.05 TO
0.10 ON AVERAGE...UP TO 0.15 ON IN MORE MODERATE RAIN...SO OPTED TO
INCREASE OVERALL QPF AMOUNTS SLIGHTLY THROUGH TODAY...BUT NO OTHER
CHANGES WERE NECESSARY AT THIS TIME. PREV DISCUSSION BELOW..

SXATELLITE AND UPPER AIR ANALYSIS INDICATES SPLIT FLOW OVER THE
CONUS WITH A SHORTWAVE EMERGING FROM A SOUTHERN ROCKIES TROUGH. ON
THE VAN OF THAT DISTURBANCE IS A DECENT MOISTURE PLUME WHICH WILL
FUEL RAIN WITH THE ADVANCE OF THE SYSTEM TOWARD THE UPPER OHIO
REGION TODAY.

FORECAST ADJUSTMENTS...BASED ON A BLEND OF THE LATEST DETERMINISTIC
TRENDS...INCLUDE A PRECIP PROBABILITY ESCALATION TO CATEGORICAL
NUMBERS OVER AREAS FROM PITT SOUTHWARD...WITH LIKELY NUMBERS TO THE
NORTH. DESPITE THE RISING POPS...WITH RELATIVELY WEAK AND
PROGRESSIVE DYNAMICS...RAIN AMOUNTS ARE EXPECTED TO REMAIN ON THE
LIGHT SIDE WITH A TENTH PROJECTED OVER THE I 80 CORRIDOR...ABOUT A
QUARTER INCH BETWEEN I 80 AND I 70...THEN TRENDING TO A HALF INCH
SOUTH OF I 70. THE QUESTION AREA WILL BE THE BASIN OF THE CHEAT
RIVER...ESPECIALLY THE UPPER REACHES OVER TUCKER COUNTY WHERE
TOTALS MAY APPROACH THREE QUARTERS TO AN INCH AS THE SURFACE LOW
CROSSES. FOR THE MORNING ISSUANCE...HAVE FORECAST QPF CLOSE TO RFC
GUIDANCE...WHICH WITH SNOW MELT...SUPPORTS A HEALTHY RISE ON THE
CHEAT AND THE MON...BUT MAINTAINS BANK INTEGRITY.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
EITHER WAY...A TROUGH IN THE NORTHERN STREAM IS PROJECTED TO SHUNT
THE WHOLE SCENARIO EASTWARD BY WEDNESDAY. WEDNESDAY HIGHS WERE
FORECAST A FEW DEGREES ABOVE THE AVERAGES AS COLD ADVECTION WILL
BE LIMITED WITH THE SURFACE HIGH BEING PUSHED OVER NEW ENGLAND IN
RESPONSE TO THE DEEPENING TROUGH OVER THE SOUTHERN PLAINS.

SHORTWAVE RIDGING IN ADVANCE OF THE AFOREMENTIONED MENTIONED
TROUGH SHOULD ENSURE A DRY THURSDAY...WITH CONTINUED SEASONABLY
WARM TEMPS UNDER THE RISING HEIGHTS.

BY FRIDAY...THE SOUTHERN TROUGH IS FORECAST TO EMERGE...HENCE POPS
WERE BUMPED TO LIKELY NUMBERS FOR RAIN BY LATE DAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
THE SOUTHERN TROUGH IS PROGGED TO CONTINUE RAIN THROUGH
SATURDAY...AND LIKELY POPS WERE MAINTAINED. AS THAT WAVE EXITS...
BRIEF TROUGHING ACROSS THE NORTHEASTERN CONUS IS PROGGED TO SET UP
WITH A QUICK SHOT OF COOLER AIR LATE IN THE WEEKEND BEFORE THE
FLOW FLATTENS OUT EARLY NEXT WEEK.

RECENT OPERATIONAL MODELS HAVE COME INTO BETTER AGREEMENT...THOUGH
DIFFERENCES IN STRENGTH AND TIMING OF INDIVIDUAL FEATURES EXIST.
FAVORED THE WPC ENSEMBLE APPROACH FOR THE LONG TERM...BLENDED
WITH THE WARMER GFS AND ECMWF GUIDANCE.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
CONDITINS WILL DETERIORATE TO IFR BY THIS AFTERNOON...WITH
NORTHERN PORTS SEEING THE DECREASING TREND THE LATEST. THESE
DIMINISHED CONDITIONS SHOULD PERSIST THROUGH TONIGHT UNTIL SOME
IMPROVEMENT TO LOW MVFR IS SEEN LATE TONIGHT AS THE LOW BEGINS TO
EXIT.

.OUTLOOK.../WEDNESDAY THROUGH SATURDAY/...
RESTRICTIONS WILL PERSIST INTO WEDNESDAY MORNING WITH EXITING LOW
PRESSURE. RESTRICTION POTENTIAL WILL RETURN FRIDAY AND SATURDAY
WITH LOW PRESSURE ACROSS THE OHIO VALLEY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 10, 3:20 AM EDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
320 AM EDT TUE MAR 10 2015

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-110730-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
320 AM EDT TUE MAR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 11:15 AM EDTRiver Flood WarningPBZFayette, Greene39 hr
Mar 10, 11:15 AM EDTRiver Flood WarningPBZFayette, Washington, Westmoreland53 hr
Mar 10, 11:15 AM EDTRiver Flood WarningPBZAllegheny, Washington, Westmoreland54 hr
Mar 10, 11:24 AM EDTRiver Flood AdvisoryPBZAllegheny7 days
Mar 10, 6:03 PM EDTDense Fog AdvisoryPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more15 hr
Mar 10, 11:15 AM EDTRiver Flood WarningPBZPreston38 hr

Nearby

River Flood Warnings in Pennsylvania, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.